Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 3, 2011, 2:32 PM MDT for Butte County, Idaho. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 2:32 PM MDT (20:32 UTC)
- Expired
- Aug 3, 2011, 3:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
County Butte County, ID
The radar
The Pocatello radar (KSFX), 97 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:43 PM MDT | HAIL 0.5 | 2 Ese Darlington, ID | HEAVY RAIN AND 0.5 INCH HAIL WITH A SLOW MOVING THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 2759 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181 WWUS85 KPIH 032032 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 232 PM MDT WED AUG 3 2011 IDZ032-032115- BUTTE ID-CUSTER ID- 232 PM MDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 315 PM MDT AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DARLINGTON..MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DARLINGTON... LAT...LON 4395 11320 4370 11317 4371 11352 4389 11355 TIME...MOT...LOC 2032Z 257DEG 5KT 4381 11341 $$ VALLE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:30 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 3, 1:30 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT WED AUG 3 2011 .DISCUSSION... SHOWERS ARE BEGINNING TO DEVELOP AS OF 19Z OVER THE MOUNTAINS AND HIGHLANDS. THIS IS IN RESPONSE TO AFTERNOON HEATING COMBINED WITH HIGH MOISTURE. EXPECT CONVECTION TO REMAIN CONFINED TO THE MOUNTAINS AND HIGHLANDS TODAY. MODELS SHOW NO SHORTWAVES MOVING THROUGH THE REGION TO AID IN DEVELOPMENT IN THE SNAKE PLAIN. BETTER CHANCES FOR STORMS EXIST FOR THURSDAY AS A SHORTWAVE IS EJECTED FROM UPPER TROUGH THAT IS DIGGING INTO THE WEST COAST. THIS SHOULD PRODUCE SCATTERED TO NUMEROUS STORMS IN THE CENTRAL MOUNTAINS AND SCATTERED STORMS ELSEWHERE. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THESE STORMS ALONG WITH AN ISOLATED SEVERE THREAT...PER THE SPC DAY 2 OUTLOOK. SOME OF THESE STORMS COULD LINGER THROUGH THURSDAY NIGHT AND INTO FRIDAY AS DRIER AIR GRADUALLY WORKS INTO THE REGION BEHIND THE SHORTWAVE. NO SIGNIFICANT CHANGES MADE TO THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. DRIER AIR OVER THE REGION SHOULD KEEP ANY THUNDERSTORM CHANCES LIMITED TO THE MOUNTAINS AND HIGHLANDS. ANY STORMS THAT WOULD DEVELOP ARE LIKELY TO BE ISOLATED. VALLE && .AVIATION...LOOK FOR ISOLATED THUNDERSTORMS ACROSS THE SNAKE RIVER PLAIN TODAY WITH SCATTERED THUNDERSTORMS ACROSS HIGHER TERRAIN. EXPECT VFR CONDITIONS EXCEPT FOR BRIEF PERIODS OF THUNDERSTORMS ON STATION. KSUN AND KBYI HAVE THE BEST CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING. LOOK FOR GUSTY AND ERRATIC WINDS IN AROUND THUNDERSTORMS. EXPECT GOOD CHANCES OF WIDESPREAD SHOWERS AND THUNDERSTORMS BY EARLY TOMORROW AFTERNOON ACROSS THE AREA WITH A WEAK SYSTEM MOVING THROUGH TOMORROW AFTERNOON. WYATT && .FIRE WEATHER...LOOK FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON THROUGH THE EARLY EVENING THROUGH THE END OF THE WEEK. THURSDAY IS THE BEST CHANCE OF THUNDERSTORMS WITH A WEAK FRONT MOVING THROUGH. LOOK FOR A DRYING TREND OVER THE WEEKEND INTO NEXT WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 3, 4:00 AM MDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT WED AUG 3 2011 IDZ017>025-031-032-041200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THURSDAY AFTERNOON AND THURSDAY NIGHT WILL HAVE THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT DURING THIS PERIOD WITH A CHANCE OF SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS. THE RISK OF THUNDERSTORMS DIMINISHES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 3, 1:15 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
115 PM MDT WED AUG 3 2011
IDZ032-031945-
CUSTER ID-
115 PM MDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
UNTIL 145 PM MDT
AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MACKAY..MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MACKAY...
LAT...LON 4410 11351 4406 11346 4391 11345 4388 11346
4386 11343 4380 11364 4385 11368 4386 11368
4389 11373
TIME...MOT...LOC 1915Z 228DEG 10KT 4389 11361
VALLESpecial weather statement, Aug 3, 2:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 232 PM MDT WED AUG 3 2011 IDZ032-032115- BUTTE ID-CUSTER ID- 232 PM MDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 315 PM MDT AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DARLINGTON..MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DARLINGTON... LAT...LON 4395 11320 4370 11317 4371 11352 4389 11355 TIME...MOT...LOC 2032Z 257DEG 5KT 4381 11341 VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:15 PM MDT | Special Weather Statement | PIH | Butte | 30 min |
| Aug 3, 2:42 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 3 hr |
| Aug 3, 3:06 PM MDT | Special Weather Statement | PIH | Blaine | 39 min |
| Aug 3, 5:38 PM MDT | Areal Flood Advisory | PIH | Oneida | 108 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.